Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 6, 2016, 7:04 PM CDT for Grundy County, Van Buren County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2016, 7:04 PM CDT (00:04 UTC)
- Expired
- Apr 6, 2016, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Grundy County, TN, Van Buren County, TN
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
875
WUUS54 KOHX 070004
SVROHX
TNC061-175-070045-
/O.NEW.KOHX.SV.W.0018.160407T0004Z-160407T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
704 PM CDT WED APR 6 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN VAN BUREN COUNTY IN MIDDLE TENNESSEE...
GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 745 PM CDT
* AT 702 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
GRUETLI-LAAGER...OR 15 MILES EAST OF MANCHESTER...MOVING NORTHEAST
AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GRUETLI-LAAGER...ALTAMONT...COALMONT...PALMER...BEERSHEBA SPRINGS...FALL
CREEK FALLS STATE PARK...PELHAM AND FALL CREEK FALLS S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3528 8587 3534 8589 3537 8587 3538 8589
3547 8589 3553 8572 3553 8561 3550 8555
3558 8558 3568 8531 3557 8542 3555 8546
3553 8555 3543 8553 3542 8551 3541 8551
3541 8549 3536 8551
TIME...MOT...LOC 0002Z 251DEG 48KT 3540 8581
HAIL...<.75IN
WIND...60MPH
$$
191 follow-up statement
445
WWUS54 KOHX 070040
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
740 PM CDT WED APR 6 2016
TNC061-175-070048-
/O.EXP.KOHX.SV.W.0018.000000T0000Z-160407T0045Z/
VAN BUREN TN-GRUNDY TN-
740 PM CDT WED APR 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VAN BUREN AND GRUNDY
COUNTIES WILL EXPIRE AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3528 8587 3534 8589 3537 8587 3538 8589
3547 8589 3553 8572 3553 8561 3550 8555
3558 8558 3568 8531 3557 8542 3555 8546
3553 8555 3543 8553 3542 8551 3541 8551
3541 8549 3536 8551
TIME...MOT...LOC 0036Z 251DEG 48KT 3540 8581
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 7:04 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 6, 7:04 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 704 PM CDT WED APR 6 2016 .UPDATE... FOR MESOSCALE DISCUSSION... && .MESOSCALE DISCUSSION...A LINE OF SHOWERS AND STORMS PRODUCED SOME SCATTERED WIND DAMAGE ACROSS PARTS OF THE MID STATE...WITH MOST REPORTS COMING FROM THE METRO AREA. THIS BAND WILL CONTINUE TO CROSS THE UPPER CUMEBRLAND IN THE NEXT HOUR WITH SOME GUSTY WINDS. SIGNIFICANT WX ADVISORIES ARE LIKELY...AND A SEVERE WARNING OR 2 MAY BE ISSUED. OUR WIND ADVISORY HAS EXPIRED. OTHER THAN THE CONVECTIVE BAND...WE DO NOT EXPECT WINDS TO REACH ADVISORY LEVEL ANY MORE THIS EVENING...ALTHOUGH SOME GUSTS TO 30 MPH REMAIN POSSIBLE THROUGH 10 PM. THE SHOWERS AND STORMS ARE OCCURRING AHEAD OF A PRE FRONTAL TROUGH...WITH THE MAIN FRONT STILL BACK NEAR THE MS RIVER. MOST OF THE SHOWERS AND STORMS WILL BE LOCATED EAST OF AREA BY 10 PM...BUT A FEW SHOWERS MAY HANG AROUND UNTIL THE FRONT PASSES AROUND MIDNIGHT. .PREV DISCUSSION.../ISSUED 645 PM CDT WED APR 6 2016/ GOING FORWARD...UPPER TROUGH WILL DIG ACROSS THE U.S. OVER THE NEXT SEVERAL DAYS. BACKSIDE UPPER TROUGH ENERGY WILL KEEP A CHANCE OF MOSTLY LIGHT SHOWERS GOING FOR OUR AREA THROUGH FRIDAY. A CANADIAN FRONT WILL PUSH THROUGH FRIDAY NIGHT AND KEEP OUR TEMPS BELOW NORMAL. FREEZING TEMPS WILL BE POSSIBLE FRI NIGHT AND SAT NIGHT AS WELL. STILL A LITTLE TO SOON FOR ANY FREEZE WATCH INCLUSION...BUT ONE MAY BE ISSUED IN THE NEXT DAY OR TWO. NEXT WEEK WILL FEATURE A WARMING TREND FOR THE EARLY PART OF THE WEEK ALONG WITH A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY. && .AVIATION... 00Z TAF DISCUSSION. A STRONG SQUALL LINE EXPECTED TO ARRIVE AT CSV AROUND 0035Z, ALONG WITH STRONG AND GUSTY WESTERLY SURFACE WINDS. BRIEF GUSTS TO 35 KTS ARE LIKELY. A RAPID DETERIORATION FROM VFR TO MVFR AND IFR CONDITIONS WILL ACCOMPANY PASSAGE OF THE SQUALL LINE OVER CSV. A WIDE BAND OF NUMEROUS SHOWERS WILL FOLLOW THE SQUALL LINE, WITH SHOWERS AND MVFR VSBY FORECAST TO LINGER THROUGH 03Z AT BNA AND 02Z AT CKV. EXPECT MAINLY VFR CONDITIONS AT CKV AND BNA AFTER 04Z, WHILE MVFR CONDITIONS WILL LIKELY LINGER AT CSV THROUGH THE NIGHT. BACK EDGE OF SHOWER BAND IS NOT EXPECTED TO CLEAR CSV UNTIL 04Z- 06Z. GUSTY WEST-NORTHWEST SURFACE WINDS ARE EXPECTED ON THURSDAY, AS AN AREA OF WRAP-AROUND STRATOCU (WITH BASES NR 5K FT) SPREADS IN FROM THE NORTHWEST. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BEDFORD-CANNON- CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-DE KALB-DICKSON- FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-JACKSON-LAWRENCE- LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-PICKETT- PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON. && SHORT TERM/AVIATION........19 LONG TERM..................13
Hazardous weather outlook, Apr 6, 11:05 AM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1105 AM CDT WED APR 6 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-071615- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1105 AM CDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS ACROSS ALL OF MIDDLE TENNESSEE. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND SMALL HAIL. A WIND ADVISORY IS IN EFFECT FOR ALL OF MIDDLE TENNESSEE TODAY. STRONG SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW TREES LIMBS MAY BE BLOWN DOWN AND ISOLATED POWER OUTAGES COULD OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LIGHT FREEZE IS POSSIBLE IN THE UPPER CUMBERLAND FRIDAY NIGHT... AND A LIGHT FREEZE ALONG WITH WIDESPREAD FROST IS POSSIBLE ACROSS MOST OF MIDDLE TENNESSEE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 27
In the hours before
Local storm report, Apr 6, 6:39 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
639 PM CDT WED APR 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 1 NNE GREEN HILL 36.25N 86.56W
04/06/2016 WILSON TN EMERGENCY MNGR
TREE DOWN ON NEEDMORE RD NEAR AVALON BAY.
&&
EVENT NUMBER OHX1600388
MR3Special weather statement, Apr 6, 6:42 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
642 PM CDT WED APR 6 2016
TNZ031>033-064>066-070030-
PUTNAM TN-DE KALB TN-CUMBERLAND TN-OVERTON TN-WHITE TN-JACKSON TN-
642 PM CDT WED APR 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OVERTON...NORTHWESTERN
CUMBERLAND...SOUTHEASTERN JACKSON...SOUTHEASTERN DE KALB...PUTNAM AND
WHITE COUNTIES UNTIL 730 PM CDT...
AT 642 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTHEAST OF GAINESBORO TO 7 MILES
SOUTHEAST OF SMITHVILLE. MOVEMENT WAS EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...SPARTA...ALGOOD...MONTEREY...BAXTER...PLEASANT HILL...RICKMAN...
BURGESS FALLS STATE PARK...BAKERS CROSSROADS...CRAWFORD AND HAMPTONS
CROSSROADS.
LAT...LON 3630 8512 3626 8511 3591 8522 3586 8573
3629 8560 3636 8512
TIME...MOT...LOC 2342Z 258DEG 32KT 3629 8557 3588 8572
27Local storm report, Apr 6, 6:46 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
646 PM CDT WED APR 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG CARTHAGE 36.26N 85.94W
04/06/2016 SMITH TN TWITTER
TREE DOWN IN CARTHAGE ON JEFFERSON AVE.
&&
EVENT NUMBER OHX1600389
MR3Special weather statement, Apr 6, 6:50 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
650 PM CDT WED APR 6 2016
TNZ010-011-033-034-070030-
OVERTON TN-FENTRESS TN-PICKETT TN-CLAY TN-
650 PM CDT WED APR 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY...PICKETT...
NORTHERN OVERTON AND FENTRESS COUNTIES UNTIL 730 PM CDT...
AT 649 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTHWEST OF ALBANY TO 7 MILES
NORTHEAST OF ALGOOD. MOVEMENT WAS EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...JAMESTOWN...BYRDSTOWN...ALLARDT...PICKETT STATE PARK AND
PALL MALL.
LAT...LON 3639 8469 3638 8469 3630 8544 3662 8532
3662 8509 3660 8479 3650 8472 3643 8469
3642 8467 3641 8466 3641 8467 3640 8466
TIME...MOT...LOC 2349Z 257DEG 42KT 3663 8526 3629 8539
27Local storm report, Apr 6, 6:51 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
651 PM CDT WED APR 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 7 NE FAIRVIEW 36.05N 87.04W
04/06/2016 DAVIDSON TN FACEBOOK
69 MPH WIND GUST MEASURED AND TREES WERE BLOWN DOWN AT
HIGHWAY 100 AND S HARPETH RD..
0450 PM TSTM WND DMG 2 S FAIRVIEW 35.95N 87.12W
04/06/2016 WILLIAMSON TN TRAINED SPOTTER
TWO LARGE TREES BLOWN DOWN AT 1746 BRAXTON BEND
DRIVE... JUST SOUTH OF DOWNTOWN FAIRVIEW.
0500 PM TSTM WND DMG 8 SW FOREST HILLS 35.98N 86.94W
04/06/2016 WILLIAMSON TN LAW ENFORCEMENT
SEVERAL TREES WERE BLOWN DOWN IN THE TEMPLE HILLS TO
PASQUO AREA.
0510 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
04/06/2016 DAVIDSON TN TWITTER
WIND SHATTERED GLASS IN REVOLVING DOOR AT FIFTH THIRD
CENTER.
0516 PM TSTM WND DMG 4 SW NASHVILLE 36.13N 86.84W
04/06/2016 DAVIDSON TN PUBLIC
LARGE TREE DOWN IN GREEN HILLS... JUST SOUTHWEST OF
DOWNTOWN NASHVILLE.
0517 PM TSTM WND DMG 1 NNE GREEN HILL 36.25N 86.56W
04/06/2016 WILSON TN EMERGENCY MNGR
TREE DOWN ON NEEDMORE RD NEAR AVALON BAY.
0518 PM TSTM WND DMG HERMITAGE 36.20N 86.62W
04/06/2016 DAVIDSON TN NWS EMPLOYEE
LARGE TREE LIMB IN EXCESS OF ONE FOOT IN DIAMETER
SNAPPED AND BLOCKING LANE OF TRAFFIC ON ANDREW JACKSON
PKWY.
0518 PM TSTM WND DMG 2 SE HENDERSONVILLE 36.27N 86.58W
04/06/2016 SUMNER TN TWITTER
TREE DOWN NEAR INDIAN LAKE ELEMENTARY SCHOOL IN
HENDERSONVILLE.
0519 PM TSTM WND DMG 2 N MOUNT JULIET 36.24N 86.52W
04/06/2016 WILSON TN FACEBOOK
TREES WERE BLOWN DOWN IN WINDTREE TRACE.
0520 PM TSTM WND DMG MOUNT JULIET 36.21N 86.52W
04/06/2016 WILSON TN TWITTER
TREE AND POWERLINE DOWN AT 500 BLOCK OF SUMMIT WAY
0523 PM TSTM WND DMG 3 N MOUNT JULIET 36.25N 86.52W
04/06/2016 WILSON TN TWITTER
A TREE WAS BLOWN DOWN NEAR THE INTERSECTION OF
SAUNDERSVILLE AND NONAVILLE ROADS.
0523 PM TSTM WND DMG 2 S GALLATIN 36.35N 86.45W
04/06/2016 SUMNER TN NEWSPAPER
TREE DOWN ACROSS WOODS FERRY RD IN GALLATIN.
0612 PM TSTM WND DMG CARTHAGE 36.26N 85.94W
04/06/2016 SMITH TN TWITTER
TREE DOWN IN CARTHAGE ON JEFFERSON AVE.
&&
EVENT NUMBER OHX1600384 OHX1600381 OHX1600387 OHX1600379 OHX1600382
OHX1600388 OHX1600378 OHX1600383 OHX1600385 OHX1600377 OHX1600380
OHX1600386 OHX1600389
SHLocal storm report, Apr 6, 6:56 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
656 PM CDT WED APR 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG MOUNT PLEASANT 35.55N 87.19W
04/06/2016 MAURY TN EMERGENCY MNGR
METAL ROOF...LINES...AND TREES DOWN IN THE MOUNT
PLEASANT AREA. TIME RADAR ESTIMATED.
&&
EVENT NUMBER OHX1600390
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:17 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress, Overton, Van Buren, White | 58 min |
| Apr 6, 7:25 PM CDT | Special Weather Statement | OHX | Fentress, Pickett | 50 min |
| Apr 7, 2:34 AM CDT | Wind Advisory | OHX | Clay, Cumberland, Fentress, Jackson, Macon, Overton and 4 more | 16 hr |
| Apr 7, 2:46 PM CDT | Freeze Watch | OHX | Cannon, Clay, Cumberland, DeKalb, Fentress, Grundy and 14 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.